Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Albuquerque, NM

June 5, 2011Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2011, 8:27 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 8:27 PM MDT (02:27 UTC)
Expired
Jun 5, 2011, 8:53 PM MDT
In force
26 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 57 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
3196 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS55 KABQ 060227
SVRABQ
NMC037-047-060330-
/O.NEW.KABQ.SV.W.0022.110606T0227Z-110606T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 930 PM MDT

* AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TUCUMCARI...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAN JON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3511 10328 3492 10372 3523 10386 3534 10368
TIME...MOT...LOC 0227Z 322DEG 16KT 3521 10370

$$

40
1 follow-up statement
512 
WWUS55 KABQ 060253
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
853 PM MDT SUN JUN 5 2011

NMC037-047-060303-
/O.CAN.KABQ.SV.W.0022.000000T0000Z-110606T0330Z/
QUAY-SAN MIGUEL-
853 PM MDT SUN JUN 5 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTHEASTERN SAN
MIGUEL AND CENTRAL QUAY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3511 10328 3492 10372 3523 10386 3534 10368
TIME...MOT...LOC 0253Z 322DEG 16KT 3512 10361

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:16 PM MDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 5, 3:16 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT SUN JUN 5 2011

.DISCUSSION...
ACTUAL VISIBLE CONVECTION HAS ACTUALLY DEVELOPED ACROSS THE GILA
REGION AND MORE WEAKLY NORTHEAST FROM THERE...MAINLY EASTY OF THE
CONTINENTAL DIVIDE. RATHER PATHETIC MOIST...OR SHALL WE SAY LESS
DRY...SURGE MANAGED TO GET INTO CENTRAL AND SW PORTIONS OF FCST
AREA OVERNIGHT AND EARLY THIS MORNING. UNFORTUNATELY MUCH MORE
OF THE CONVECTION IS DRY RATHER THAN WET...AT LEAST TO WEST OF
CENTRAL MTN CHAIN. 5 MIN LIGHTNING PLOT ONLY JUST NOW AS OF THIS
WRITING SHOWING A FEW CLOUD TO GROUND STRIKES ACROSS W HALF OF
FCST AREA...BUT UNFORTUNATELY COMING OUT OF BIG PYRO CB MOVING
INTO NM FROM THE HUMONGOUS WALLOW FIRE. FORTUNATELY HAVE NOT SEEN
ANY SO FAR FROM THE OTHER ACTIVE WESTERN CONVECTION...BUT THAT
LIKELY WILL CHANGE SOON. EXPECTING SOME LIGHT QPF FROM A FEW CELLS
W HALF...BUT DEWPOINTS HAVE CRATERED TOO MUCH WITH THE NOT SO
IMPRESSIVE MOISTURE MIXING OUT TO A FAIR DEGREE. EAST HALF...
ESPECIALLY WEST OF THE PLAINS REGION...THIS EVENING WILL SEE A
LITTLE MORE SIGNIFICANT WETTING...BUT STILL SOME DRY STORMS
POSSIBLE EVEN THERE. SEVERE STORM POTENTIAL SEEMS QUITE LOW
OVERALL...BUT A FEW STRONG MICROBURSTS FROM THE MORE INTENSE
CONVECTION ARE A DISTINCT POSSIBILITY.

ACTIVITY WILL DIMINISH LATER TONIGHT...BUT MAY NOT TOTALLY DIE
OUT. MONDAY TO SHIFT CONVECTION POTENTIAL A LITTLE FARTHER TO THE
EAST...WHICH LOOKS TO LESSEN DRY LIGHTNING POTENTIAL AT LEAST A
BIT ACROSS THE WEST. BIG CONCERN IS INCREASING LOW LEVEL WINDS
ACROSS PARTS OF W CENTRAL AND NW SECTIONS STARTING AS EARLY AS
MON AFTN. THUS FIRE WX WATCH FOR MON AFTN HAS BEEN UPGRADED TO
RED FLAG WARNING AND ALSO WIND ADVISORY ISSUED MAINLY FOR AREAS
WEST OF DIVIDE AND NEAR TO NORTH OF INTERSTATE 40. THIS OBVIOUSLY
WILL NOT BE HELPFUL FOR THE FOLK BATTLING THE FIRES. TUE THRU AT
LEAST THU LOOK BREEZY TO LOCALLY WINDY AND THE ONLY CHANCE FOR
RAINFALL...WITH FAIRLY LOW COVERAGE...TO BE PORTIONS E CENTRAL
AND SE NM.

43

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS ALL TERMINALS. A SLIGHT INCREASE IN
SURFACE MOISTURE ACROSS NORTH CENTRAL NEW MEXICO WILL AID IN
THE DEVELOPMENT OF AFTERNOON AND EVENING SHOWER AND THUNDERSTORM
ACTIVITY.  THESE HIGH BASED STORMS HAVE THE POTENTIAL FOR PRODUCING
GUSTY AND ERRATIC WINDS AND BLOWING DUST THIS AFTERNOON AND
EVENING.  STORMS THAT DEVELOP OVER WESTERN NEW MEXICO COULD COUPLE
WITH SMOKE TO CREATE LOCAL VISIBILITIES OF 1-3 SM THIS AFTERNOON AND
EVENING. ADDITIONAL STORMS WILL FIRE OVER THE CENTRAL MOUNTAIN CHAIN
AND PUSH EAST INTO THE HIGH PLAINS FROM 21Z TO 06Z. AS A RESULT...
ANOTHER GAP WIND SHOULD DEVELOP WITHIN THE RIO GRANDE VALLEY AFT 03Z
TOMORROW PRODUCING EAST WIND GUSTS UP TO 25 KTS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
...THUNDERSTORMS DEVELOPING OVER WESTERN AND WEST CENTRAL NEW MEXICO
ARE LIKELY TO PRODUCE DRY LIGHTNING THROUGH THIS EVENING FOLLOWED BY
A SIGNIFICANT FIRE GROWING PATTERN TOMORROW THOUGH THURSDAY...

...THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
FOR NOON THROUGH 9 PM TOMORROW FOR WESTERN NEW MEXICO...

A SURFACE FRONTAL BOUNDARY SURGED WEST THROUGH THE CENTRAL MOUNTAIN
CHAIN AND PRODUCED EAST GAP WINDS THIS MORNING IN THE RIO GRANDE
VALLEY. ALONG WITH THE WINDS CAME A SURFACE MOISTURE INCREASE AS FAR
WEST AS THE CONTINENTAL DIVIDE. THIS ADDITIONAL MOISTURE WILL
COMBINE WITH MODEST INSTABILITY TO PRODUCE A DRY LIGHTNING OUTBREAK
MAINLY FROM THE UPPER GILA REGION NORTH INTO THE WEST CENTRAL
MOUNTAINS THIS AFTERNOON AND EVENING.

EXTREMELY DRY FUELS...ABOVE NORMAL TEMPS...SINGLE DIGIT RH VALUES...
LIFTED INDICES NEAR -2C...LAPSE RATES OF 10C/KM AND 700-500MB LAYER
RH VALUES OF 50-60 PCT WILL FAVOR SCATTERED DRY STORMS WITHIN THIS
AREA. HAVE PLACED AN LAL VALUE OF 6 IN THE FWF. OUR GREATEST CONCERN
WILL THEN BE A POTENT DRY SLOT ADVANCING ACROSS CENTRAL AND WESTERN
NEW MEXICO LATE MONDAY INTO TUESDAY AS THE CURRENT POTENT UPPER LOW
ALONG THE CENTRAL CALIFORNIA COASTLINE EJECTS NORTH OF NEW MEXICO.
HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR FIRE
ZONES 101 AND 105 FOR TOMORROW. HAINES VALUES OF 5 TO 6 WILL OCCUR
THROUGH THE PERIOD FOR CENTRAL/WESTERN NM. ALL THIS WILL BE FOLLOWED
BY SINGLE DIGIT RH VALUES AND POOR RECOVERIES MONDAY AND TUESDAY
NIGHT. ON WEDNESDAY...WINDS AND RH VALUES SHOULD FAVOR CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE EAST SLOPES ON THE SANGRE DE CRISTOS
AND THE ADJACENT HIGHLANDS.

WINDS ALOFT WILL DIMINISH INTO THURSDAY. HOWEVER...NEAR CRITICAL
FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY FOR THE NORTHWEST AND
NORTHEAST NEW MEXICO. THESE NEAR CRITICAL FIRE WEATHER CONDITIONS
WILL SHIFT TO NORTHEAST NEW MEXICO ON FRIDAY.  THE OVERALL PATTERN
WILL CHANGE VERY LITTLE INTO FRIDAY AND THE WEEKEND EXCEPT FOR LESS
WIND OVER WESTERN AREAS. SINGLE DIGIT TO TEENS MINIMUM RH VALUES
WILL AFFECT THE WEST WITH POOR TO FAIR RECOVERIES THROUGH THE
PERIOD. THE BEST RECOVERIES WILL BE OVER THE FAR EASTERN PLAINS
WHERE ANOTHER DRY LINE WITH FLIRT WITH THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  93  50  87 /   5   0   0   0
DULCE...........................  44  86  39  80 /  10  10   5   0
CUBA............................  51  85  45  84 /  20  10  10   0
GALLUP..........................  44  87  42  82 /  10   0   0   0
EL MORRO........................  40  83  39  80 /  10   5   0   0
GRANTS..........................  49  87  44  84 /  20  10   0   0
QUEMADO.........................  45  87  44  83 /  20   5   0   0
GLENWOOD........................  57  94  53  91 /  20   5   0   0
CHAMA...........................  44  81  40  75 /  20  20  10   0
LOS ALAMOS......................  56  86  54  84 /  20  10   5   0
PECOS...........................  53  85  50  85 /  20  20  10   5
CERRO/QUESTA....................  47  84  45  81 /  20  20  10   0
RED RIVER.......................  46  73  42  71 /  20  20  10   5
ANGEL FIRE......................  45  79  42  77 /  20  20  20   5
TAOS............................  48  86  47  84 /  20  20  10   0
MORA............................  49  83  48  84 /  20  20  20   5
ESPANOLA........................  54  93  48  90 /  20  10   5   0
SANTA FE........................  55  88  51  86 /  20  10  10   5
SANTA FE AIRPORT................  57  90  53  89 /  20  10  10   0
ALBUQUERQUE FOOTHILLS...........  62  92  59  90 /  20  10   5   0
ALBUQUERQUE HEIGHTS.............  66  92  63  91 /  20  10   5   0
ALBUQUERQUE VALLEY..............  61  94  58  92 /  20  10   5   0
ALBUQUERQUE WEST MESA...........  61  93  59  92 /  20  10   5   0
LOS LUNAS.......................  61  95  56  93 /  20  10   5   0
RIO RANCHO......................  61  93  58  92 /  20  10   5   0
SOCORRO.........................  63  96  62  96 /  20  10   5   0
SANDIA PARK/CEDAR CREST.........  57  89  54  85 /  30  10   5   5
TIJERAS.........................  58  91  54  88 /  30  10  10   0
MORIARTY/ESTANCIA...............  55  90  51  89 /  20  20  10   5
CLINES CORNERS..................  56  85  52  85 /  20  20  10   5
GRAN QUIVIRA....................  58  89  58  90 /  20  20  10   5
CARRIZOZO.......................  61  91  62  94 /  10  20  10   5
RUIDOSO.........................  55  82  56  85 /  20  20  20  10
CAPULIN.........................  53  87  54  87 /  20  20  30   5
RATON...........................  52  90  52  90 /  20  20  30   5
SPRINGER........................  54  92  54  92 /  20  20  30   5
LAS VEGAS.......................  53  86  53  87 /  20  20  20   5
CLAYTON.........................  61  94  60  97 /  20  10  30  10
ROY.............................  57  90  57  92 /  20  20  20  10
CONCHAS.........................  63  97  64  99 /  10  10  20  10
SANTA ROSA......................  61  94  62  98 /  10  20  20  10
TUCUMCARI.......................  63  97  62 100 /  10   5  20  10
CLOVIS..........................  61  95  62  97 /   5   5  10  10
PORTALES........................  62  98  62  99 /   5   5  10  10
FORT SUMNER.....................  62  97  61 100 /  10  10  10  10
ROSWELL.........................  64  98  64 101 /   5  10  10  10
PICACHO.........................  60  92  62  96 /  10  20  10  10
ELK.............................  56  86  58  90 /  10  30  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ101-105.

WIND ADVISORY FROM NOON TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ501-502-505-506.

&&

43/01
Hazardous weather outlook, Jun 5, 5:52 AM MDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT SUN JUN 5 2011

NMZ501>540-061200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED HIGH BASED SHOWERS AND THUNDERSTORMS PRODUCING STRONG
ERRATIC WIND GUSTS AND SMALL HAIL ARE EXPECTED TO DEVELOP OVER THE
CENTRAL AND NORTHERN MOUNTAINS THIS AFTERNOON AND EVENING. DRY
THUNDERSTORMS PRODUCING CLOUD TO GROUND LIGHTNING STRIKES MAY
CAUSE WILDFIRE STARTS OVER WESTERN SECTIONS.

IN ADDITION...SMOKE FROM THE WALLOW FIRE WILL CONTINUE TO CAUSE
POOR AIR QUALITY OVER THE WEST AND NORTHWEST THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR ACROSS MUCH
OF THE WEST AND NORTHWEST FROM MIDDAY THROUGH EARLY EVENING
MONDAY.

TUESDAY THROUGH SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER
CENTRAL AND NORTHERN PORTIONS OF NEW MEXICO. SPOTTERS ARE ENCOURAGED
TO REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND IMPACTS...HAIL
AND WILDFIRES TO THE NATIONAL WEATHER SERVICE VIA THE INTERNET AT
WWW.WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA AMATEUR
RADIO.

17

In the hours before

Special weather statement, Jun 5, 6:30 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT SUN JUN 5 2011

NMZ531-532-534-060100-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
630 PM MDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL...CENTRAL QUAY
AND SOUTHERN HARDING COUNTIES THROUGH 700 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF TUCUMCARI...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
QUAY...EXTREME EASTERN SAN MIGUEL AND SOUTHERN HARDING COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3564 10364 3549 10344 3535 10357 3527 10373
      3539 10389
TIME...MOT...LOC 0030Z 223DEG 15KT 3540 10373

40
Special weather statement, Jun 5, 7:52 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
752 PM MDT SUN JUN 5 2011

NMZ531-532-534-060215-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
752 PM MDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SAN MIGUEL...
CENTRAL QUAY AND SOUTHEASTERN HARDING COUNTIES THROUGH 815 PM MDT...

AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF TUCUMCARI...MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
QUAY...EXTREME EASTERN SAN MIGUEL AND SOUTHEASTERN HARDING COUNTIES.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3551 10349 3530 10339 3522 10373 3539 10381
TIME...MOT...LOC 0152Z 249DEG 10KT 3534 10366

40
Special weather statement, Jun 5, 8:14 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT SUN JUN 5 2011

NMZ532-534-060300-
EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
814 PM MDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL AND
CENTRAL QUAY COUNTIES THROUGH 900 PM MDT...

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF TUCUMCARI...MOVING SOUTHEAST AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...TUCUMCARI.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3518 10350 3505 10381 3530 10391 3541 10370
TIME...MOT...LOC 0214Z 328DEG 10KT 3527 10376

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:30 PM MDTSpecial Weather StatementABQQuay30 min
Jun 5, 6:43 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel28 min
Jun 5, 7:52 PM MDTSpecial Weather StatementABQQuay23 min
Jun 5, 8:14 PM MDTSpecial Weather StatementABQQuay46 min
Jun 5, 9:36 PM MDTFire Weather WatchABQCatron, Socorro6 hr
Jun 6, 3:56 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more24 hr
Jun 6, 2:39 PM MDTSpecial Weather StatementABQ36 min
Jun 6, 3:10 PM MDTSpecial Weather StatementABQ35 min
Jun 6, 4:34 PM MDTSpecial Weather StatementABQTaos26 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.